Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 477, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 22, 2006, 6:58 AM CDT for Craighead County, Greene County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 6:58 AM CDT (11:58 UTC)
- Expired
- Sep 22, 2006, 7:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 4:39 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 12.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 4:03 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 22, 4:03 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CDT FRI SEP 22 2006 .DISCUSSION... AN UNSEASONABLY STORMY WEATHER PATTERN IS SETTING UP ACROSS THE MID-SOUTH FOR THE NEXT COUPLE OF DAYS. A WARM FRONT IS PUSHING INTO THE MID-SOUTH EARLY THIS MORNING. SOUTHEAST WINDS ARE INCREASING AND DEWPOINTS ARE RISING INTO THE 60S FROM THE SOUTH. A STRONG SURFACE AND UPPER LEVEL LOW WAS LOCATED OVER IA THIS MORNING AND IS FORECAST TO PUSH SLOWLY NORTHEASTWARD INTO MN BY THIS EVENING. THE UPPER LEVEL FLOW IS SOUTHWESTERLY ACROSS THE MID-SOUTH. AN EMBEDDED SHORT WAVE ALONG WITH THE WARM FRONT HAVE SPARKED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE NORTHWEST HALF OF THE MID-SOUTH EARLY THIS MORNING. INSTABILITY IS ELEVATED...AND THUS FAR STORMS HAVE REMAINED BELOW SEVERE LIMITS. HOWEVER...CAN NOT RULE OUT SOME MARGINALLY SEVERE HAIL THIS MORNING. LATER THIS AFTERNOON INTO THIS EVENING...THE WEATHER IS EXPECTED TO BECOME VERY ACTIVE ACROSS THE MID-SOUTH...ESPECIALLY THE NORTHWEST HALF. SPC HAS A MODERATE RISK OF SEVERE FOR THE MO BOOTHEEL AND NORTHEAST AR...WITH A SLIGHT RISK FOR MOST OF WEST TN AND NORTHWEST MS. A DEEPLY SHEARED...MOIST...AND UNSTABLE ATMOSPHERE IS FORECAST TO DEVELOP OVER THE MID-SOUTH BY THIS AFTERNOON. MLCAPES CLIMB TO BETWEEN 2500 AND 3500 J/KG...0-1 KM HELICITY 240 TO 280 M2/S2...0-3 KM HELICITY 280 TO 380 M2/S2...0-1 KM EHI 4 TO 5 M2/S2...AND 0-6 KM BULK SHEAR 40 TO 50 KTS. 500 MB WINDS WILL BE AROUND 50 TO 60 KTS WITH 850 MB WINDS 40 TO 45 KTS. THUS SHEAR AND INSTABILITY WILL BE NO PROBLEM FOR SEVERE THUNDERSTORMS. DAYTIME HEATING WILL SERVE AS A FORCING MECHANISM BY THIS AFTERNOON...BUT IT IS MORE DIFFICULT TO PIN DOWN ANY SHORT WAVES OR OTHER FEATURES FOR FORCING. THINK IN ADDITION TO THUNDERSTORMS FORMING FROM AFTERNOON HEATING...THUNDERSTORMS WILL FORM TO OUR WEST IN ASSOCIATION WITH SUBTLE SHORT WAVES AND CLOSER TO A COLD FRONT THAT WILL BE TO OUR WEST. THESE STORMS WILL SPREAD INTO THE MID-SOUTH FROM THE SOUTHWEST AND WEST. WITH SHEAR BEING DIRECTIONAL AND SPEED...THERE IS THE THREAT OF TORNADOES... ESPECIALLY IN THE MODERATE RISK AREA. FOR SATURDAY INTO SATURDAY NIGHT...SPC INDICATES A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE MID-SOUTH. ANOTHER STRONG COLD FRONT FOR SO EARLY IN THE SEASON WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT. A SQUALL LINE IS FORECAST TO PUSH INTO NORTHEAST AR AND THE MO BOOTHEEL BY LATE IN THE AFTERNOON...THEN MOVE ACROSS THE MID-SOUTH SATURDAY NIGHT. THE SHEAR BECOMES MORE UNI-DIRECTIONAL SATURDAY. THINK THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH THE SQUALL LINE SATURDAY AND SATURDAY NIGHT. RAIN WILL END WITH COLD FRONTAL PASSAGE EARLY SUNDAY FOLLOWED BY COOLER AIR. ANOTHER FRONT ALONG WITH THE CHANCE OF SHOWERS / THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. ATTM...DYNAMICS LOOK MUCH WEAKER WITH THIS FRONT. && .PRELIMINARY POINT TEMPS/POPS... MEM 86 74 86 66 / 70 60 70 70 MKL 82 72 84 64 / 70 60 70 70 JBR 83 71 83 62 / 70 70 80 60 TUP 85 72 87 71 / 70 40 50 70 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JCL
Hazardous weather outlook, Sep 22, 6:40 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 640 AM CDT FRI SEP 22 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 640 AM CDT FRI SEP 22 2006 UPDATED TO INCLUDE LOCALLY HEAVY RAINFALL TODAY THROUGH SATURDAY THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR MUCH OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND A SMALL PART OF NORTHWEST TENNESSEE. THE MODERATE RISK AREA IS ALONG AND TO THE NORTHWEST OF A LINE FROM WYNNE ARKANSAS TO BLYTHEVILLE ARKANSAS TO TIPTONVILLE TENNESSEE. THE CITIES OF JONESBORO AND POCAHONTAS ARE IN THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF WEST TENNESSEE...NORTH MISSISSIPPI...AND EAST-CENTRAL ARKANSAS. THE CITIES OF JACKSON...MEMPHIS...AND TUPELO ARE IN THE SLIGHT RISK AREA. UNSEASONABLY STRONG LOW PRESSURE WILL BE SITUATED THROUGH THE PLAINS STATES TODAY. STRONG SOUTH WINDS AHEAD OF THIS SYSTEM WILL PUSH MOIST AND UNSTABLE AIR INTO THE MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL EXISTS THROUGHOUT THE ATMOSPHERE. A WARM FRONT WILL CONTINUE TO PUSH THROUGH THE MID-SOUTH THIS MORNING. MEANWHILE...WEAK UPPER LEVEL DISTURBANCES WILL AFFECT THE MID-SOUTH....ESPECIALLY THE NORTHWEST HALF...HELPING TO SPARK THUNDERSTORMS. CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT ACROSS THE MID-SOUTH WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT...AND AGAIN SATURDAY. JCL
In the hours before
Special weather statement, Sep 22, 5:25 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 525 AM CDT FRI SEP 22 2006 ARZ035-221100- CROSS AR- 525 AM CDT FRI SEP 22 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF WYNNE AT 525 AM CDT...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS COUNTY...INCLUDING THE CITIES OF PARKIN AND WYNNE... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 22, 6:23 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 623 AM CDT FRI SEP 22 2006 ARZ017-221200- LAWRENCE AR- 623 AM CDT FRI SEP 22 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF STRAWBERRY AT 623 AM CDT...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK... HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:06 PM CDT | Tornado Warning | MEG | Lake | 39 min |
| Sep 22, 6:21 PM CDT | Tornado Warning | MEG | Obion | 54 min |
| Sep 22, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 33 min |
| Sep 22, 2:31 PM CDT | Tornado Warning | MEG | Itawamba | 29 min |
| Sep 22, 6:44 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 31 min |
| Sep 22, 6:53 AM CDT | Tornado Warning | MEG | Lawrence | 22 min |
| Sep 22, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 41 min |
| Sep 22, 3:38 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 52 min |
| Sep 22, 4:04 PM CDT | Tornado Warning | MEG | Clay | 41 min |
| Sep 22, 4:41 PM CDT | Tornado Warning | MEG | Randolph | 34 min |
| Sep 22, 4:55 PM CDT | Tornado Warning | MEG | Clay | 35 min |
| Sep 22, 5:07 PM CDT | Tornado Warning | MEG | Greene | 23 min |
| Sep 22, 5:29 PM CDT | Tornado Warning | MEG | Clay | 31 min |
| Sep 22, 6:40 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.